Warfarin (coumadin) is an anticoagulant and works basically by "thinning out" the blood to prevent further clots from being formed. It should not have any effects on structural changes of the heart or vasculature (including the aorta). However, in the event of a rupture (or bleeding of any kind), there is a higher risk of exacerbating the bleeding process, but again, is typically not a reason to discontinue use (especially if it is indicated for another medical condition (i.e. DVT, mechanical valve, etc.).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.